Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Melbourne, FL

August 12, 2021Lake County, Florida

NWS Melbourne, FL issued this special weather statement at Aug 12, 2021, 4:19 PM EDT for Lake County, Florida. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 12, 2021, 4:19 PM EDT (20:19 UTC)
Expired
Aug 12, 2021, 4:45 PM EDT
In force
26 min
Issued by
NWS Melbourne, FL
Hail
0.00 in
Wind
40

County Lake County, FL

The radar

The Tampa radar (KTBW), 119 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 12, 4:29 PM EDTHAIL 0.252 Wnw Groveland, FLSPOTTER REPORTED PEA SIZE HAIL AND TREE BRANCES DOWN NEAR THE INTERCEPTION OF FL-50 AND FL-33 IN MASCOTTE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 8.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2021-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1240 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2021-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1240 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1012 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
-39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

467 
WWUS82 KMLB 122019
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
419 PM EDT Thu Aug 12 2021
 
FLZ144-122045-
Southern Lake County FL-
419 PM EDT Thu Aug 12 2021

...A strong thunderstorm will impact portions of southwestern Lake
County through 445 PM EDT...

At 418 PM EDT, Doppler radar was tracking a strong thunderstorm near
Mascotte, moving west at 30 mph.

HAZARD...Winds in excess of 40 to 45 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Groveland, Mascotte, Howey-In-the-hills, Ferndale and Clermont. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2874 8195 2873 8166 2851 8166 2853 8195
TIME...MOT...LOC 2018Z 105DEG 26KT 2865 8187 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

KN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 12, 3:42 PM EDT, 37 minutes earlier.

Area forecast discussion, Aug 12, 3:42 PM EDT, 37 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
342 PM EDT Thu Aug 12 2021

.DISCUSSION...

Rest of Today-Tonight...Showers and lightning storms will focus
along and west of a line from Lake George to Downtown Orlando.
These storms will continue moving west, with a majority of
activity pushing west of our area after 5-6 PM. The main threats
from these storms will be frequent lightning strikes, torrential
downpours, and gusty winds up to 40 mph. Elsewhere, isolated to
scattered showers will continue moving onshore along the Treasure
Coast, with activity more isolated in Volusia and Brevard counties
into this evening.

Latest satellite imagery shows a surge of moisture and storms over
the northwest Bahamas that will push west into the Treasure Coast
area later this evening. Expecting a wet evening in this area as
scattered showers and a few lightning storms push onshore.
Activity will continue through midnight before dissipating
overnight. Lows tonight will be in the mid to upper 70s.

Friday-Saturday...Rain chances will increase tomorrow into the
weekend as Tropical Depression Fred heads towards Florida. Deep
tropical moisture associated with the system will move into South
FL on Friday, then spread across Central FL over the weekend. Rain
chances will increase significantly tomorrow, and remain high
into Sunday. Widespread showers and scattered lightning storms are
forecast each afternoon, with activity diminishing a bit
overnight. Temperatures will stay warm with highs in the mid 80s
to low 90s and lows in the mid 70s.

Heavy rainfall leading to localized flooding will be the main
threat in east-central FL from Tropical Cyclone Fred, from Friday
afternoon through early Monday. The heaviest rainfall is forecast
along the Treasure Coast and Okeechobee County where widespread
amounts of 4-6 inches are possible, with isolated higher amounts.
Further north, widespread amounts of 2-3 inches are possible,
with isolated higher amounts. Volusia County is likely to see the
least amount of rain, with widespread amounts of 1-2 inches
possible. A Flood Watch may need to be issued for parts of the
area this weekend, most likely for the southern areas. Residents
and visitors should stay informed on the latest information from
the National Hurricane Center and NWS Melbourne.

Monday-Wednesday...(Previous Discussion) As Fred departs the
region, residual moisture from the tropical system will remain, in
addition, to deep southeast-easterly onshore flow with the
western Atlantic high located just off the Carolina coasts.
Chances for showers and storms will be possible each afternoon
with the afternoon local sea breeze and an increase in moisture
remaining behind the tropical system. High temperatures will be in
the mid 80s to low 90s with low temperatures dropping into the
mid 70s.

&&

.AVIATION...

Predominantly VFR conditions for the TAF period. Winds out of the
east around 10 knots will advance the sea breeze quickly inland,
leaving limited chance for showers and storms to impact coastal
terminals. Showers and storms expected to develop just west of KMCO
and KSFB, then quickly move west. No TEMPOs since storms are not
expected have a significant impact on inland terminals. Overnight,
a slow moving area of showers and thunderstorms moving in from the
Bahamas will impact Treasure Coast terminals starting around 01Z.
Maintaining VCTS at KSUA, KFPR, and KVRB until 10Z, and TEMPOs may
be forthcoming in the next TAF package. Saturday, precip chances
increase as moisture returns and and the atmosphere becomes more
perturbed by the presence of TD Fred.

&&

.MARINE...

Today-Tonight...South to southeast winds into tonight around 10-15
knots, with scattered showers and a few lightning storms possible,
especially south of Sebastian Inlet. Expecting a surge of storms
to move into the local waters this evening, with some of those
reaching the coast of Sebastian Inlet. Seas around 2-3 feet
nearshore and up to 4 feet offshore.

Weekend...Tropical Cyclone Fred will impact the region Friday
through Sunday as it is expected to track into the eastern Gulf of
Mexico, as it moves nearly parallel to the FL west coast.
Widespread showers and scattered lighting storms are expected to
move across the waters through the weekend. An increase in
southeasterly winds to 15-20kts will build wave heights to 3-5
feet through the weekend.

Monday-Tuesday...Improving conditions as Tropical Cyclone Fred
moves inland along the FL panhandle. South to southeast winds
around 15 knots and seas 3-4 feet will make for poor boating
conditions. Numerous showers and storms are forecast to develop
over the waters each afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  77  89  77  88 /  10  40  40  80
MCO  76  91  77  89 /  10  60  30  80
MLB  78  88  77  88 /  20  50  50  80
VRB  77  89  75  85 /  30  50  60  80
LEE  76  93  77  90 /  10  60  20  80
SFB  76  90  76  89 /  10  50  30  80
ORL  77  90  77  89 /  10  60  30  80
FPR  76  88  75  86 /  40  60  60  80

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Rodriguez/Watson/Weitlich/Haley
Hazardous weather outlook, Aug 12, 9:49 AM EDT, 6 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
949 AM EDT Thu Aug 12 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-122000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
949 AM EDT Thu Aug 12 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Scattered showers and isolated thunderstorms will develop in the
late morning to early afternoon along the east coast sea breeze.
As the sea breeze moves inland, additional activity will develop,
with highest coverage expected across the interior, generally from
Lake Okeechobee to metro Orlando westward. Gusty winds over 40
mph, frequent lightning, and heavy downpours will be possible
through the late afternoon in any strong storm that develops.

.RIP CURRENT IMPACT...
A moderate risk of rip currents will be present at all east
central FL beaches today. Use caution if entering the surf zone,
and only swim in sight of a lifeguard.

.MARINE THUNDERSTORM GUST IMPACT...
Afternoon thunderstorms will be capable of producing gusty winds
near to over 35 knots across the Treasure Coast and inland lakes
of Osceola and Okeechobee county. Storm motion will be towards the
west around 10 to 15 mph.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
Scattered lightning storms will occur Friday, with primary
threats of locally frequent lightning, gusty winds, and heavy
rain in any stronger storms.

Tropical cyclone Fred, has been disrupted by the land mass of
Hispaniola, and is expected to reach the FL Straits by Friday
night, continuing over the eastern Gulf of Mexico, and moving
parallel to the west FL coast through the weekend. Heavy rainfall
and isolated tornadoes from the system will be possible across
the local area mainly this weekend. Residents and visitors should
monitor updates from the National Hurricane Center on forecast
track and intensity.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.

Pendergrast/Rodriguez

In the hours before

Special weather statement, Aug 12, 4:19 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
419 PM EDT Thu Aug 12 2021

FLZ144-122045-
Southern Lake County FL-
419 PM EDT Thu Aug 12 2021

...A strong thunderstorm will impact portions of southwestern Lake
County through 445 PM EDT...

At 418 PM EDT, Doppler radar was tracking a strong thunderstorm near
Mascotte, moving west at 30 mph.

HAZARD...Winds in excess of 40 to 45 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Groveland, Mascotte, Howey-In-the-hills, Ferndale and Clermont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2874 8195 2873 8166 2851 8166 2853 8195
TIME...MOT...LOC 2018Z 105DEG 26KT 2865 8187

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

KN

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.